MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC daVinci X; PATIENT SIDE CART, 4-ARM

INTUITIVE SURGICAL, INC daVinci X; PATIENT SIDE CART, 4-ARM
Model Number 380620-48
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Liver Failure (4492); Metabolic Acidosis (4923)
Date of Event 07/11/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient who underwent a da vinci-assisted hepatic lobectomy procedure, developed post-hepatectomy liver failure and expired.The patient was child-pugh class a.There were no intraoperative complications, and the procedure was successfully completed robotically.The surgery involved parenchymal resection, described as approximately 10% non-anatomical resection.The suspected cause of deterioration was portal vein thrombosis that progressed to ischemic hepatitis, accompanied by refractory acidosis and a rising international normalized ratio (inr).Despite intensive care unit level support and other unspecified interventions, the patient expired on postoperative day 2.Attempts were made to obtain additional information from the surgeon; however, no additional information was received.
 
Additional Manufacturer Narrative
Review of the intraoperative system logs found the system functioned normally with no errors logged and no indications relating to this event.Log review of the 5 subsequent procedures found the system functioned normally; no intraoperative events or issues found.The following concomitant products were used during this procedure: 30 degree endoscope plus, monopolar curved scissors, large needle driver, cadiere forceps, and mbf.A site history review found no complaints were made for the instruments used during this procedure.A review of the event performed by an intuitive surgical medical safety officer (mso) concluded that the patient in this report died following a hepatic resection secondary to portal vein thrombosis in the setting of coagulopathy, acidosis, and class a cirrhosis.How this portal vein thrombosis occurred is not provided.No intraoperative complications were reported.Based on the information provided in the summary of events, insufficient information is available to determine if any intuitive surgical products or instruments contributed to this event.

Brand Name
daVinci X
Common Device Name
PATIENT SIDE CART, 4-ARM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50211711
Report Number2955842-2026-35375
Device Sequence Number10009280
Product Code NAY
UDI-Device Identifier00886874115404
UDI-Public(01)00886874115404
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K171294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380620-48
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age75 YR
Patient SexFemale